MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Model Number 500AVHCT
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the user facility's perfusionist, the blood parameter monitor (bpm) seems to come back into calibration but it takes two to three times recalibrating before it does.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the initial carbon dioxide (co2) and partial pressure of carbon dioxide (pco2) were off on several cases.The unit was recalibrated.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
The reported complaint was confirmed.During laboratory analysis, the product surveillance technician (pst) observed the monitor to pass startup self-diagnostics with no failure.The monitor was placed in its service mode and a blood parameter module (bpm) standard reference sensor (srs) test was perform.The monitor's arterial bpm failed several channels which were above service mode limits of 20% to -30% for drift.The monitor was placed in its operate mode with a green srs sensor attached and was operated for over three hours, the ph and carbon dioxide (c02) values of the arterial bpm did not drift.No blood loop testing was done as the inaccuracy was a result of temperature difference.After the temperature transition, the user facility was able to stabilize the shunt.The product will be sent to service to be brought to manufacturer¿s specifications before being returned to the customer.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per clinical review: the user facility's perfusionist stated to date that he has had three different occurrences, with the most recent occurrence being (b)(6) 2018 of similar inaccuracies.On (b)(6) 2018, the team calibrated the shunt sensors with gas a and bas b, along with placement of the potassium (k+) code into the monitor prior to every procedure.The team calibrated the values with the first in-vivo.The end-user stated that the variances of all the values (ph, partial pressure of carbon dioxide (pco2), and partial pressure of oxygen (po2)) are out of the accuracy specifications and it is taking two to three times performing in-vivo to bring the values into line with what is expected versus the blood gas analyzer.The perfusionist stated that they know their prime solution has a ph of between 7.0 and 7.8 units, and that the blood during the procedures are within that range.The team has not changed any of their clinical practices recently to have a change in what their expectations of the clinical parameter values should be.They have not changed the temperatures drastically, and always do a in-vivo with all subsequent gases.Secondarily, during these procedures, the perfusionist stated that they cool to between 28 degrees celsius (c) and 32 degrees c.The team did not change out the monitor nor the shunt sensor during the procedure.The team mitigated the questionable values by using the epoch blood gas analyzer.There was no blood loss or harm associated with the occurrences.There was no delay in the surgical procedures due to the concerns about the blood parameter monitor (bpm).

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 500
Common Device Name
MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key7819988
Report Number1828100-2018-00442
Device Sequence Number2434337
Product Code DRY
UDI-Device Identifier00886799001646
UDI-Public(01)00886799001646(11)990708
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500AVHCT
Device Catalogue Number500AVHCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer09/10/2018
10/19/2018
12/12/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date10/05/2018
11/09/2018
12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1828100-08/07/15-002-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLOOD GAS ANALYZER